Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Inflammation

paddywpaddyw Posts: 93
Hi Guy,Could you help me with one more thing please ,can rheumatoid arthritis cause inflammation of the tummy?notthing to do with NASID just having it, can it cause it. many thanks once again Paddyw

Comments

  • helpline_teamhelpline_team Posts: 2,009
    edited 30. Nov -1, 00:00
    Dear Paddy,

    This is an interesting question. It might be worth ringing us on our freephone (today before 4.30 as tomorrow is a Bank Holiday) if I don't get what you mean with my answer on the first go.

    I'm assuming that if you've got RA that stomach issues were not what got you diagnosed - that it began as joint problems? Now because RA is to do with your immune system and that system can affect any part of the body, so it's possible that your stomach might be affected. But I think it may be worth talking to your rheumatology nurse about this as there are things that they should be able to help with this.

    Depending on what's really happening - there may be some other possiblities that may be worth following up. Many people with arthritis can have sensitive stomachs and can be prone to side effects of their medication. For example the majority of people with RA will be on a disease modifying drug, such as methotrexate etc. and both that drug and the diclofennac that you've already mentioned can be associated with stomach issues.

    We are here to talk to if you'd like to get some general information or just have an informal talk about things. If you Private Message or email ([email protected]) us with your name and address we can post you more information.

    I hope that's helpful

    Guy
Sign In or Register to comment.